MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386815
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd cathena¿ safety iv catheters with wings bd multiguard¿ technology had issues with the needle piercing through the catheter, resulting in blood leakage through the hole.The following information was provided by the initial reporter: "2 separate rns experienced same incident in same day and neither had experienced it prior despite using product for some time- during iv start, needle went through plastic cathelon resulting in blood flow through hole in cathelon and failed iv start.".
 
Additional Manufacturer Narrative
The following fields were updated due to corrected information: d.10.Device available for eval?: no.D.10.Returned to manufacturer on: na.H.6.Investigation: one photo was received by our quality team for evaluation.From the photo, a portion of the catheter was observed to be flattened.A device history record review found no non-conformances associated with this issue during production of this batch.The flattened catheter could have occurred after application, however, as no sample was received, the root cause could not be established.
 
Event or Problem Description

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11638796
Report Number8041187-2021-00259
Device Sequence Number3496735
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public00382903868155
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number386815
Device Catalogue Number386815
Device Lot Number8183073
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1